Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2011, 12:49 AM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2011, 12:49 AM CDT (05:49 UTC)
- Expired
- Jun 3, 2011, 1:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Emmons County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:50 AM CDT | TSTM WND DMG | 6 S Kintyre, ND | POLE BARN DESTROYED. STOCK TRAILER WAS ROLLED APPROXIMATELY 200 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS53 KBIS 030549
SVRBIS
NDC029-047-051-030645-
/O.NEW.KBIS.SV.W.0011.110603T0549Z-110603T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1249 AM CDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 145 AM CDT
* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAZELTON TO 10
MILES WEST OF ASHLEY...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRADDOCK...DANZIG...ASHLEY...WISHEK...GREEN LAKE...KINTYRE...
BURNSTAD...NAPOLEON...LEHR AND FREDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4625 10024 4663 10047 4662 9905 4594 9901
4594 9961
TIME...MOT...LOC 0547Z 235DEG 45KT 4647 10021 4638 10005
4610 9964
WIND...HAIL 60MPH 1.50IN
$$
HAMILTON/TARDIF-HUBER2 follow-up statements
821
WWUS53 KBIS 030607
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
107 AM CDT FRI JUN 3 2011
NDC029-047-051-030645-
/O.CON.KBIS.SV.W.0011.000000T0000Z-110603T0645Z/
EMMONS ND-LOGAN ND-MCINTOSH ND-
107 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCINTOSH...
LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 145 AM CDT...
AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR HAZELTON TO DANZIG...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FREDONIA...NAPOLEON...BURNSTAD AND LEHR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4626 10015 4663 10047 4662 9905 4594 9901
4593 9942
TIME...MOT...LOC 0606Z 235DEG 45KT 4665 9998 4621 9922
WIND...HAIL 80MPH 1.50IN
$$
HAMILTON/TARDIF-HUBER059
WWUS53 KBIS 030633
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
133 AM CDT FRI JUN 3 2011
NDC029-051-030642-
/O.CAN.KBIS.SV.W.0011.000000T0000Z-110603T0645Z/
EMMONS ND-MCINTOSH ND-
133 AM CDT FRI JUN 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND NORTHEASTERN
EMMONS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4662 9989 4662 9905 4640 9903 4630 9904
4630 9905
TIME...MOT...LOC 0632Z 235DEG 45KT 4670 9945 4643 9890
$$
NDC047-030645-
/O.CON.KBIS.SV.W.0011.000000T0000Z-110603T0645Z/
LOGAN ND-
133 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN
COUNTY UNTIL 145 AM CDT...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF STREETER TO 15
MILES SOUTHEST OF STREETER...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LOGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4662 9989 4662 9905 4640 9903 4630 9904
4630 9905
TIME...MOT...LOC 0632Z 235DEG 45KT 4670 9945 4643 9890
WIND...HAIL 80MPH 1.50IN
$$
HAMILTON/TARDIF-HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:13 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 3, 12:13 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1213 AM CDT FRI JUN 3 2011 .UPDATE...HOURLY TEMPS. MIN TEMPS. && .DISCUSSION...FORECAST CONTINUES ON TRACK WITH ANOTHER AREA OF SHOWERS AND THUNDERSTORMS CROSSING THE SOUTHERN BORDER INTO SELFRIDGE AND SOUTH CENTRAL NORTH DAKOTA. APPEARS THE SEVERE THUNDERSTORM WATCH WILL REMAIN ON SCHEDULE WITH A 3AM CDT ENDING TIME. DRIER AIR WITH DEWPOINTS IN THE UPPER 30S AND LOWER 40S IN EASTERN MONTANA WILL INFILTRATE THE WEST AND SOUTHWEST OVERNIGHT AND HAVE LOWERED TEMPERATURES A FEW DEGREES. LATEST MODEL DATA SHOWS LESS SHOWER ACTIVITY FRIDAY AFTERNOON WITH ADVISORY LEVEL WINDS LIKELY OVER WESTERN AND PORTION OF CENTRAL NORTH DAKOTA. WILL LOOK MORE INTO THIS THROUGH THE NIGHT. && .AVIATION...BISMARCK AND JAMESTOWN WILL BE THE AERODROMES TO EXPERIENCE SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. THE PRECIPITATION SHOULD REMAIN EAST OF MINOT WITH DRY CONDITIONS OVER WILLISTON AND DICKINSON. VFR CONDITIONS EXPECTED FRIDAY. COULD BE SOME SHOWERS OVER WILLISTON AFTER 00Z SATURDAY WITH MVFR CEILINGS POSSIBLY RETURNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...KS
Hazardous weather outlook, Jun 2, 9:56 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 PM CDT THU JUN 2 2011 NDZ001>005-009>013-017>019-021>023-025-031>033-037-040-041-043- 044-048-051-040300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-STUTSMAN-SLOPE-HETTINGER-BOWMAN- ADAMS-LA MOURE-DICKEY- 956 PM CDT THU JUN 2 2011 /856 PM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WINDY CONDITIONS OVER MUCH OF THE AREA LATE FRIDAY MORNING AND AFTERNOON...WITH A WEST/SOUTHWEST WIND AT 25 TO 35 MPH AND HIGHER GUSTS. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND AGAIN SATURDAY AFTERNOON ACROSS THE NORTH. THERE ARE ALSO CHANCES FOR AT LEAST SCATTERED THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. NDZ020-034>036-042-045>047-050-040300- OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH- 956 PM CDT THU JUN 2 2011 /856 PM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3AM CDT FRIDAY. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WINDY CONDITIONS OVER MUCH OF THE AREA LATE FRIDAY MORNING AND AFTERNOON...WITH A WEST/SOUTHWEST WIND AT 25 TO 35 MPH AND HIGHER GUSTS. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND AGAIN SATURDAY AFTERNOON ACROSS THE NORTH. THERE ARE ALSO CHANCES FOR AT LEAST SCATTERED THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. KS
In the hours before
Local storm report, Jun 2, 9:44 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 S BOTTINEAU 48.77N 100.44W
06/02/2011 M0.88 INCH BOTTINEAU ND PUBLIC
PEA TO NICKEL SIZED HAIL... MOSTLY PEA AND PENNIES...
&&
LHUBERLocal storm report, Jun 2, 9:45 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HEAVY RAIN 4 S BOTTINEAU 48.77N 100.44W
06/02/2011 M0.80 INCH BOTTINEAU ND PUBLIC
RAINFALL TOTAL OVER FIFTEEN MINUTES...
&&
LHUBERLocal storm report, Jun 2, 9:48 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 4 E BOTTINEAU 48.83N 100.36W
06/02/2011 M0.88 INCH BOTTINEAU ND BROADCAST MEDIA
&&
LHUBERLocal storm report, Jun 2, 10:00 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 NE BOTTINEAU 48.88N 100.37W
06/02/2011 M1.25 INCH BOTTINEAU ND PUBLIC
...PEA TO HALF DALLOR SIZED HAIL... 0.53 OF RAINFALL OVER
LAST 30 TO 45 MINUTES...
&&
LHUBERLocal storm report, Jun 2, 10:03 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 9 SE BOTTINEAU 48.74N 100.31W
06/02/2011 M0.75 INCH BOTTINEAU ND PUBLIC
DIME TO PENNY SIZED HAIL...
&&
LHUBERLocal storm report, Jun 2, 10:12 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN BOTTINEAU 48.83N 100.44W
06/02/2011 M1.00 INCH BOTTINEAU ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA... 1 INCH OF
RAINFALL OVER 20 MINUTES WITH SMALL HAIL...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | BIS | Bottineau, Rolette | 8 days |
| Jun 2, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 51 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 45 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 54 min |
| Jun 2, 9:09 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 2, 9:19 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Rolette | 5 hr |
| Jun 2, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 66 min |
| Jun 2, 11:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jun 3, 1:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 57 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 64 min |
| Jun 3, 2:13 AM CDT | Tornado Warning | BIS | Stutsman | 32 min |
| Jun 3, 3:36 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 17 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.